I’ve just seen on another support group that Waterman’s elixir to help hair grow faster is on offer on Amazon at the moment. It’s currently £25 in Boots but only £19 on Amazon. I’m giving it a try!
After having chemo and losing all my hair, it soon started growing back even when I started on Tamoxifen. It grew back thick and curly as it was before chemo. I changed to Anastrozole a year later and within a few months my hair started falling out again, the curl went and what was left was very lank and thin. A year after starting it my hair started to grow again, although not nearly so thick or curly, it is very dry too. 1 more year to go. Will be interesting to see if it goes back to normal. It’s a nasty drug with many side effects but I will certainly complete my course. Good luck!
I have only been on Anastrozole for 3 weeks now, and I am stopping. I have been having nausea, vomiting, and extreme dizziness from it, not to mention high blood pressure. I had a lumpectomy in December and finished radiation therapy on March 16. No chemo. Not worth it for me to feel the way I do. I didn't realize hair thinning was a side effect but now it makes sense.
Thank you so much for your reply. As I was reading about hair thinning, I found that although my other side effects are manageable, many others have reported that they are ok for several months or even years and they suddenly appeared in a very painful way. By then damage has been done. There were many 55 year olds saying they walked like a 90 year old, etc. I’m getting more concerned about these drugs. I will discuss my recurrence numbers next month at my appt but going off of it for now.
I had hair thinning with Tamoxifen during first few months - it freaked me out but it did settle down .I had to come off Tamoxifen for medical reasons and my hair did grow back .Usually side effects do settle down after a few months but If Anastrozole really doesn't agree with you you could discuss a change to one of the other hormone therapies to see if you tolerate it better ?
Hello! I have been on Anastrozole for 6 weeks. I had thin hair before especially for past 5 years. Postmenopausal, off HRT now, thyroid issues, 65 yrs old. In past two weeks, I have noticed a dramatic thinning. Mine seems to be all over but is noticeable to me to be temples and bangs are thinning. I do have a lot of stress in my life which I’m sure contributes. I developed a very mean personality in the beginning that my husband told me, later after I asked how bad it was , he was ready to throw the bottle out of the window and hoped I would never touch them again. Anyway. No one told me how prevalent this is with Anastrozole. Then I find out it may never grow back!! Now even more stress. Thinking about Going off of it and put my faith in God that he will give me mercies that cancer won’t come back. Have done that but without the hair issue.
Where did you purchase your chrysoprase necklace? I have found some on Etsy … but, am wondering if you recall, or have a specific link to, where you purchased yours? Thank you very much for your time!
I have been on anastrozole ( arimidex) for a year. The last few months my hair is falling out. My question is, does this contiue the whole 5 years I will be on it and second is this hair loss permanent. I just started Biotin with the hope it will help.
Had the Lumpectomy in Sept.2016. Qualified for, and did the Accelerated Radiation doeses for the 5 day stretch (instead of 16 quick doses for 3 1/2 weeks) SO now in a 5 year Clinical trial for that. NO chemo... Taking Anastrozole since November 2016. Yeah, NOW Noticing MORE hair loss (all over (shedding worse than the cat/dogs), also noticing facial puffiness JUST had a checkup with the Clinical Trial docs yesterday). Have lost a couple pant sizes (Canadian 16 , down to 12s) BUT more chubbiness around the waistline, and more abdominal fat. Hot flashes increased like crazy over the summer, and are lessening now that the weather is cooling off (*side note---crazy as it seems, wearing a Chrysophrase donut necklace SEEMED to lessen the severity of the hot flashes, and the duration, AND the number of hot flashes per day, LOL... Joint/muscle/bone pains are increasing.. Some days I think I walk like "Frankenstein"... Going to look into ways to naturally "alleviate" the hair loss (hopefully there's something I can do, otherwise I'm hunting down my old (right proper) Bowler hat to wear!!!
I've only been taking Anastrozole for just over a month. I had a lumpectomy and have just finished radiotherapy. My hair has been thinning since the menopause and has fallen out a bit but I'm not sure if it's caused by the operation or the drug. However, I've bought a wig from an ex nurse who runs her own business and supplies chemo patients and people with hair loss. I don't wear the wig all the time - I may do eventually, but it does make me feel much more confident.
I've been on anastrozole for nearly 8 years now. The hair thinning only kicked in for me at year 6, I now have a higher forehead than I ever used to, but as I had really thick hair to start with I've not had any obvious thinning elsewhere. My temples are defined now....
Not a great thing to hear but the thinning is due to the lack of oestrogen....makes your body think you are older than you are. I'm hoping that when I get to 10 years and off the drugs it'll get a bit more plush.
On the plus side I only have to shave my armpits once a month....always a silver lining :).
I've been taking Anastrozole since January 2014 and definitely notice that my hair is growing more slowly and seems to be falling out more, resulting in my hair thining and being lifeless. I'm also on Accord brand, after trying various brands and finding this seemed best when it came to the joint pain side effects. I know, because of the pathology results, that taking the anastrozole is a huge help in preventing the cancer returning and I'm also conscious that after another few years my hair might be looking ropey but currently I'm more concerned to prevent re-occurence than about my hair thining. After having my hair cut on a 6 weekly basis for years I now only need it cutting every 8-9 weks so I'm saving a fortune at the hairdressers - there's an upside to everything!!
I wondered how long you been taking anastrozole? I took it for 7 weeks in August and September this year. On my last day of 15 rads my oncolgist asked me if I had had any side effects from the anastrozole and when I told her that my hair had gone very dry and was thinning and falling out more than it had ever done before she said that it was caused by the anastrozole and told me to stop taking it for a month to see if it stopped. I am at the end of the month not taking it now and I dont know what to do as my hair is still coming out. My daughter thinks that it might be stress related and not the anastrozole. I can't decide whether to go back on it or not. My onc said that I could swap to tamoxifen but I really dont fancy that and I am scared of jumping out of the frying pan into the fire.
I didn't do chemo and my hair seems to be thinning all over and it is dull and lifeless whereas before my treatments it was full of bounce and looked really healthy.
I am going to have to make a decision about anastrozole this week as It is now over a month since I stopped taking it. I think that I will have to have a chat mith my breastcare nurse.